MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT

MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT
Model Number 305C225
Medical Device Problem Codes Calcified (1077); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Aortic Valve Stenosis (1717)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 12 years 7 months post implant of this 25mm aortic bioprosthetic valve it was explanted and replaced with a non medtronic bioprosthetic valve due to stenosis and calcification.There were no additional adverse patient effects reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that all leaflets were in the closed position with a slight gap between the coaptive ridges of the left and right cusps.Most of the sewing ring appears to have been removed, likely during the explant process.Extensive calcification nodules filled and stiffened all leaflets on the outflow, leading to leaflet immobility.Extrinsic calcification nodules were noted on the right/left commissure with traced of calcification noted on the left/non-coronary and right/non-coronary commissures.Radiography showed extensive calcification filling all cusps on the outflow.Traces of off-white pannus were noted along the margin of attachment.A remnant of off-white pannus remained attached to the back of the right/non-coronary stent post and non-coronary and left cusp outflow rails.An unknown amount of pannus appears to have been removed on the inflow and outflow during explant.Conclusion: based on the analysis and the information provided, calcification and pannus formation were present and are likely the root cause of the stenosis.Calcification and pannus formation are most commonly a patient-related condition rather than a device manufacturing issue.H6: coding updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, REPLACEMENT
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9278932
Report Number2025587-2019-03380
Device Sequence Number2183598
Product Code DYE
UDI-Device Identifier00613994760708
UDI-Public00613994760708
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2015
Device Model Number305C225
Device Catalogue Number305C225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight92